Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

30 year old with diabetes, hypothyroidism and high urine protein levels. Why? On glucophage, thyroxine

my age is 30 since last 8 years i m having diabetes since 2011 i m having thyroid - i am taking medicine regularly for both. but my post lucnh which i check its coming high from 6 months. i m taking medicene for diabetes glucophage 2 and amaryl 2 breakfast. after lunch and dinner 1 glucopage. for thyroid throxine 100 mg. cause last i check it comes 16 recently last 6 months to 8 months i m getting my urine proetien high last it was 82.4 than i check 24 hrs urine that also high 0.33
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Endocrinologist 's  Response
Dear Anonymous,

If you are diabetic since age of 28 yrs , the management prescribed to you for diabetes care seems improper. There are two types of diabetes, type 1 (which occurs at a younger age and the patient has insulin deficiency) and type 2 (that occurs at an older age in which patients have normal insulin production but more resistance to insulin action ). At your age and with your thyroid status we expect you to have have a third type of diabetes what is known as type 1.5 or LADA (latent autoimmune diabetes of adulthood). Such patients require insulin for treatment and not oral medications.

to check if you have LADA we need to do the following tests

1. C peptide
2. Anti TPO antibody
3. GAD65 antibody.

Please get these done. If they are positive we need INSULIN and not oral drugs for your diabetes management.

Hope this has been helpful.

Dr. Om Lakhani
Consultant Diabetologist (online expert diabetes care consultantion)
Answered: Mon, 4 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor